Review: could Melatonin cause Ringing in the ears (Tinnitus)?
Summary: Ringing in the ears is found among people who take Melatonin, especially for people who are female, 10-19 old, have been taking the drug for 2 - 5 years, also take medication Sertraline hydrochloride, and have Asperger's disorder.
We study 2,199 people who have side effects while taking Melatonin from FDA and social media. Among them, 17 have Ringing in the ears. Find out below who they are, when they have Ringing in the ears and more.
You are not alone: join a mobile support group for people who take Melatonin and have Ringing in the ears >>>
Melatonin has active ingredients of melatonin. It is often used in insomnia. (latest outcomes from Melatonin 2,658 users)
Ringing in the ears
Ringing in the ears (a ringing in the ears) has been reported by people with depression, high blood pressure, osteoporosis, high blood cholesterol, stress and anxiety.(latest reports from Ringing in the ears 19,199 patients)
On Dec, 13, 2014: 2,199 people reported to have side effects when taking Melatonin. Among them, 17 people (0.77%) have Ringing In The Ears.
Time on Melatonin when people have Ringing in the ears * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Ringing in the ears||20.00%||20.00%||0.00%||0.00%||40.00%||0.00%||20.00% |
Gender of people who have Ringing in the ears when taking Melatonin * :
|Ringing in the ears||93.75%||6.25% |
Age of people who have Ringing in the ears when taking Melatonin * :
|Ringing in the ears||0.00%||0.00%||62.50%||6.25%||0.00%||12.50%||0.00%||18.75% |
Severity of Ringing in the ears when taking Melatonin ** :
|least||moderate||severe||most severe |
|Ringing in the ears||16.67%||66.67%||16.67%||0.00% |
How people recovered from Ringing in the ears ** :
|while on the drug||after off the drug||not yet |
|Ringing in the ears||0.00%||16.67%||83.33% |
Top conditions involved for these people * :
- Asperger's disorder (8 people, 47.06%)
- Insomnia (3 people, 17.65%)
- Anxiety disorder (2 people, 11.76%)
- Hypertension (2 people, 11.76%)
- High blood pressure (2 people, 11.76%)
Top co-used drugs for these people * :
- Sertraline hydrochloride (8 people, 47.06%)
- Loratadine (8 people, 47.06%)
- Enbrel (3 people, 17.65%)
- Aspirin (3 people, 17.65%)
- Indocine (2 people, 11.76%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Ringing In The Ears while taking Melatonin?
You are not alone! Join a mobile support group:
- support group for people who take Melatonin and have Ringing In The Ears
- support group for people who take Melatonin
- support group for people who have Ringing In The Ears
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Melatonin, Ringing in the ears
You may be interested at these reviews (Write a review):
- Ringing in the ears from linzess
I started Linzess about a month ago, taking it about every three days. It was my miracle pill, until recently when I started having ringing in my ears. I am stopping the medication in hopes that the ringing will subside.
- Side effects of using terazosin
I have been on terazosin for 9 days. The ringing in my ears is unbearable, dizzy in the night if I wake up to use the bathroom, intermittent throbbing heartbeat. Also very significant is dramatic decrease in libido and difficulty achieving satisfaction. Dose started at 5 mg at night, reduced to 2 mg. at night after two days and ringing does not go away. I have permission from my doctor to discontinue use and replace with Lisinopril.
- Still ill after several years (1 response)
I became ill several years ago.
It all started with a head cold that lasted a few months and left me with Tinnitus and chronic sinusitis.
After a nose operation and many visits to the doc and hospital, I am no closer to felling better or being cured.
My doc gave me Beconase Aq at first and this made me very unwell, causing me fatigue which would last for a few days. I'm still searching for help.
- I need advise, badly ckd!! (1 response)
The orthostatic BP started in mid April, I was only dizzy upon wakening then it would subside. I have never been a big breakfast eater so I started doing that. We were in Disney later in April and I was extremely fatigued, to the point of not wanting to walk, Disney would be the first time I passed out when getting dizzy. I of course said I had gotten too warm and was exhausted from work the previous week. The dizziness continued in the mornings & I passed out several more times. On May 1st, I passed out while putting my make-up on and hit my eye on the faucet and head on the tile floor, despite that I went to work thinking it would subside, it didn't. I went to the ER directly after work. They ran a B-met on me and my GFR was 11 and creatinine 3.95. They admitted me to a larger hospital for evaluation. While in there, they pumped me with fluids continuously, saying I had severe dehydration. My kidney function improved, my creatinine levels went back down to 1.34. After 5 days I was discharged and told to see a cardiologist and endo. The endo doc cancelled my appointment on the basis it was not his area. I had had a cortisol and ACTH testing which I guess was normal. I saw the cardiologist, who said it wasn't cardio. I had had an echocardiogram in the hospital and EKG monitoring. Cardio sent me to neurology, the PNRN did a basic neurological exam and drew blood for disease markers such as Lupus, sjorgens, hepatitis, ect. All disease markers came back negative, but my GFR was at 11 again and creatinine was 4.25, BUN 50 along with an elevated ACE level. They called me and said I sarcoidosis. I really don't have any of the primary S/S of this autoimmune disease. I don't know where to go from here, they are referring me to another neurologist at a bigger hospital. I can't live my normal life, can't walk on my feet due extreme pain and I pass out at least 2x a week, which is not good for my old body. My BP upon laying and sitting runs like 117/72, upon standing it drops to like 70/50-50/30. I am on 0.1 mg of florinef, I tried increasing it but then my legs swelled up for a gain of 23#. I talked to Mayo Clinic today and all there specialists are booked out thru December. I have to be able to work, I can't stay home any longer than September 8th! Please advise me!
- Melatonin reduces essential tremor of the hand
After taking Melatonin 1mg as a sleep aid for several nights, I noticed that my essential tremor of the hand was showing improvement. Within a week the tremor was almost unnoticeable, and I could print and write neatly, even when slightly stressed at work. I haven't seen this response reported anywhere else; have other people noticed this effect?
More reviews for: Melatonin, Ringing in the ears
Comments from related drug studies (Check your drugs):
- Have ringing in the ears and feel that it could not be because of sound it must be because of something else. It is to high it must be of the medicne I eat. Have even ringing in the left ear but very high in my righ. Same type of sound on both sides of the ears ringing sound. Help please?
What me ...
- I have no ear wax. My ears stop producing wax 4 years ago after a bad case of itching, and after using prescription ear drops and going to the doctor biweekly for a month to let doctor squirt a puff of powder in each ear. After all of this no more ear wax, and I woke up with left ear stopped up, and ...
- Our son is very high IQ and has ADHD. He had been on Adderal xr until recently. The psychiatrist said that that may be causing the tics. He has been off the Adderall for 3 days now and still is having this body spasms...it's very weird looking and he does not realize it's happening.
- I had a radiation treatment 2 summers ago to stop the function of my thyroid due to Grave's dis ease (HYPERTHYROIDISM). I went from brand name synthroidown to a generic version they was switched by my doctor to Tirosint in June 2014. I noticed mild dizziness only occasionally until about a month ago ...
- Depression diagnosed first, and eventually identified as cyclothymia. Arthritis second. Hypothyroid and high cholesterol next. Headaches resolved with menopause, but have come back. Allergic reactions to unknown things about same time as headaches.
More related studies for: Melatonin, Ringing in the ears
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.